June 18, 2019 at 12:04 pm #98762bglassModerator
Welcome to our community. I am sorry to hear that your father is experiencing such a difficult time with his treatment. He is lucky to have your support and assistance as he deals with chemo and treatment side effects.
A few other patients on this board have reported post surgery issues including drain problems. I think in some cases, a second opinion from another surgeon helped in terms of identifying potential solutions. The treatment regimen your father is following is an aggressive one, and may be difficult for some patients to sustain. I am not a medical person, but my advice would be to ask what the trade-offs might be in reducing doses or otherwise toning down the chemo. It also would be beneficial to push for more information as to why infections keep reappearing. Is it the chemo, or the drain issues, or general poor health status that keeps the infections recurring?
I hope your dad recovers soon from the latest infection and can be released from the hospital. Please take a look at the caregiver and patient resources on the Cholangiocarcinoma Foundation website, and send any questions or concerns our way.
Regards, MaryJune 17, 2019 at 10:36 pm #98760Deb49Participant
Hello! Have been reading through a lot of posts on here and am grateful for the input of everybody.
My Dad (78) was diagnosed with a Klatskin tumor in November 2018. Had the tumour and lobe of liver removed, margins were not clear.
He ended up back in hospital with a serious infection due to bile leakage and a pigtail drain was inserted with the hope that leakage would subside. This hasn’t happened and he still has a drain 6 months later. (Has been changed a few times) Surgeon says leak is from where they joined everything during resection surgery (sorry for lack of technical terms in all my explanations 😬😬) Surgeon says he can’t operate to repair leak as it’s too dangerous. We don’t really understand why.
Dad has 6 weeks radiation at the start of the year then a month off and began chemo – Gemcitabine cisplatin – at the end of March. He has only managed 3 or 4 treatments (can’t remember) so far as he keeps getting infections. This latest infection has been the worst so far. He is currently in hospital being treated with antibiotics for a Pseudomonas aeruginosa infection in his blood, plus having albumin, blood and platelet transfusions. He’s had nearly 20 litres drained from his abdomen over the last few days.
I’m just wondering if anyone has any similar experiences, or any advice.
Oncologist was due to do a scan after 2 more chemo sessions which would be roughly about now but I’m not sure what his plans are now. It’s hard coz we are not at the hospital when he talks to the oncologist.
Dad said they are going to test the fluid drained from the abdomen which I really hope is the case.
Anyway, I don’t have any direct questions as such….just wanted to get it all down in print and have a bit of solidarity I think.
Debbie (49 year old daughter)
- You must be logged in to reply to this topic.